Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 25, NWS Goodland, KS

May 25, 2000Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 25, 2000, 8:37 PM MDT for Wallace County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2000, 8:37 PM MDT (02:37 UTC)
Expired
May 25, 2000, 9:40 PM MDT
In force
63 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Wallace County, KS

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WUUS53 KGLD 260238
SVRGLD
KSC199-260340-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM MDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALLACE COUNTY IN WEST CENTRAL KANSAS

* UNTIL 940 PM MDT

* AT 837 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 15 MILES SOUTHWEST OF WALLACE...OR 11 MILES SOUTH OF
  SHARON SPRINGS...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALLACE AROUND 905 PM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

$$

COLEMAN

LAT...LON 3880 10183 3865 10171 3879 10149 3894 10153

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:27 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 25, 7:27 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
727 PM MDT THU MAY 25 2000

HAVE UPDATED THE ZONES TO REFLECT EXPIRATION OF SEVERE THUNDERSTORM
WATCH OVER EASTERN COLORADO AS WELL AS TO MAKE ADJUSTMENTS FOR
CURRENT TREND OF SCATTERED PRECIP AND WINDS. VORT MAX TO OUR NORTH
IN NEBRASKA AND S/W TO OUR SOUTH MOVING OUT OF NEW MEXICO ARE BOTH
MOVING EAST. STILL GOOD CAP OVER OUR AREA ALONG THE COLORADO AND
KANSAS BORDER. LATEST 88D RADAR SCANS STILL SHOW SCATTERED SHOWERS
AND THUNDERSTORMS HIT AND MISS OVER THE AREA. HAVE LOWERED POPS FROM
LIKELY CATEGORY MOST AREAS TO CHANCE POPS OVERNIGHT. ALSO PRESSURE
GRADIENT HAS RELAXED THIS EVENING AND SOUTH WINDS HAVE DECREASED
ACCORDINGLY. HAVE ALSO MADE ADJUSTMENTS FOR THIS.

.GLD...NONE.

LAMMERS

In the hours before

Special weather statement, May 25, 6:56 PM MDT, 1 hour 41 minutes before
COZ090>092-260200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MDT THU MAY 25 2000

...SEVERE THUNDERSTORM WATCH NUMBER 353 FOR PORTIONS OF EASTERN
COLORADO WILL EXPIRE AT 7 PM MDT...

THE ATMOSPHERE HAS BECOME MORE STABLE ACROSS EASTERN COLORADO OVER
THE PAST FEW HOURS. THEREFORE THE SEVERE THUNDERSTORM WATCH WILL BE
ALLOWED TO EXPIRE.

&&

LAMMERS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:12 PM MDTSevere Thunderstorm WarningGLDLogan58 min
May 26, 4:25 PM MDTSevere Thunderstorm WarningGLDRawlins30 min
May 26, 4:47 PM MDTSevere Thunderstorm WarningGLDDecatur63 min
May 26, 4:55 PM MDTSevere Thunderstorm WarningGLDRawlins60 min
May 26, 5:07 PM MDTSevere Thunderstorm WarningGLDSherman63 min
May 26, 5:14 PM MDTSevere Thunderstorm WarningGLDSheridan61 min
May 26, 5:21 PM MDTSevere Thunderstorm WarningGLDThomas59 min
May 26, 5:32 PM MDTSevere Thunderstorm WarningGLDLogan63 min
May 26, 5:58 PM MDTSevere Thunderstorm WarningGLDNorton62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.